MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.010.486
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during an orthopedic procedure the alignment tab on the handle broke during insertion of nail.Fragments were generated.The procedure was completed successfully without surgical delay.Patient outcome is unknown.Concomitant device reported: unknown nail (part# unknown; lot# unknown; quantity: 1).This report is for one (1) radiolucent insertion handle for expert nails/100mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated event description b6: tests/lab data updated e1: updated h3, h6: investigation summary investigation flow: damage visual inspection: the radiolucent insertion handle for expert nails/100mm (p/n: 03.010.486, lot #: l178564) was returned and received at us cq.Upon visual inspection the physical product and the pictures provided, it was observed that the distal tab of the insertion handle was broken and not returned.No other issues were observed with the returned device.The device failure/defect is identified.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the broken tab.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed the complaint was confirmed.The device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the radiolucent insertion handle for expert nails/100mm (p/n: 03.010.486, lot #: l178564).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.010.486 lot: l178564 manufacturing site: hägendorf release to warehouse date: dec 09, 2016 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional event description fragments were generated and observed via x ray.They were not removed from patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part: 03.010.486, lot: l178564, manufacturing site: hägendorf, release to warehouse date: 09 dec 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary: background: it was reported that on (b)(6) 2021, an orthopedic procedure was performed.During insertion of nail, the alignment tab on the handle broke.Fragments were generated.The procedure was completed successfully without surgical delay.Patient outcome is unknown.Concomitant device reported: unknown nail (part# unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.H6: note: the following investigation was performed on both the physical product returned and the pictures provided in the "c1707a38-b9b5-4cdf-8314-57acad2def1c.Jpeg" attached in the notes and attachment section of the pc.Investigation flow: damage.Visual inspection: the radiolucent insertion handle for expert nails/100mm (p/n: 03.010.486, lot #: l178564) was returned and received at us cq.Upon visual inspection the physical product and the pictures provided, it was observed that the distal tab of the insertion handle was broken and not returned.No other issues were observed with the returned device.Device failure/defect was identified dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the broken tab.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed insertion handle, radiolucent: se_408612, rev.G/f.Complaint was confirmed.The device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the radiolucent insertion handle for expert nails/100mm (p/n: 03.010.486, lot #: l178564).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.

Brand Name
RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11287107
Report Number2939274-2021-00713
Device Sequence Number17105269
Product Code LXH
UDI-Device Identifier10886982069047
UDI-Public10886982069047
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.486
Device Catalogue Number03.010.486
Device Lot NumberL178564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/11/2021
03/08/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/01/2021
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIOLUCENT INSERT HDLE FOR EXPERT NAILS/100MM
Patient Age21 YR
Patient Weight122